Alert archive / California / Winter Storm Warnings in 2006
Winter Storm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Mar 3, 2006, 9:28 AM PST. It took effect at Mar 3, 2006, 10:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2006, 9:28 AM PST (17:28 UTC)
- In effect from
- Mar 3, 2006, 10:00 AM PST
- Expired
- Mar 3, 2006, 4:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 031728 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 928 AM PST FRI MAR 3 2006 ...WINTER STORM WARNING IN EFFECT FOR THE EAST SLOPES OF THE SIERRA... .COLD UPPER LEVEL LOW PRESSURE OFF THE WEST COAST WILL CONTINUE TO PUSH A SIGNIFICANT AMOUNT OF MOISTURE INTO THE SIERRA NEVADA MOUNTAINS THROUGH THE AFTERNOON HOURS. BY LATE THIS AFTERNOON SNOW WILL TAPER OFF. CAZ026-040000- /O.NEW.KVEF.WS.W.0003.060303T1800Z-060304T0000Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 928 AM PST FRI MAR 3 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE EASTERN SLOPES OF THE SIERRA NEVADA MOUNTAINS... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SPOTTERS HAVE REPORTED THAT 9 INCHES OF SNOW HAS FALLEN OVERNIGHT IN ASPENDELL WEST OF BISHOP. ANOTHER 3 TO 6 INCHES OF SNOW WILL BE POSSIBLE THROUGH THIS AFTERNOON WITH TOTAL ACCUMULATIONS OF 12 TO 15 INCHES POSSIBLE ABOVE 8000 FEET. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$
1 follow-up statement
000 WWUS45 KVEF 032335 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 335 PM PST FRI MAR 3 2006 ...MOST OF THE SNOW HAS ENDED IN THE SIERRAS... .LOW PRESSURE WILL MOVE THROUGH OVERNIGHT AND MAY BRING A FEW MORE BRIEF SNOW SHOWERS TO THE AREA...BUT MOST OF THE SIGNIFICANT SNOWFALL HAS ENDED FOR THE DAY. SKIES WILL CLEAR LATE TONIGHT INTO THE WEEKEND. CAZ026-040045- /O.EXP.KVEF.WS.W.0003.000000T0000Z-060304T0000Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 335 PM PST FRI MAR 3 2006 ...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... SPOTTERS IN ASPENDELL REPORTED THAT SNOW HAD ENDED THIS AFTERNOON...BUT NOT BEFORE DROPPING 13 INCHES SINCE LAST NIGHT. THERE WILL LIKELY BE ONE MORE BAND OF SNOW MOVE THROUGH BETWEEN 7 AND 9 PM PST THIS EVENING...HOWEVER MOST OF THE SNOW HAS ENDED. AS A RESULT...THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 4 PM PST. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 3:30 AM PST, 5 hours 58 minutes earlier.
Area forecast discussion, Mar 3, 3:30 AM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 AM PST FRI MAR 3 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM IS APPROACHING THE CENTRAL CALIFORNIA COAST AND IS BRINGING SNOW TO THE HIGHER ELEVATIONS OF THE SIERRA AND SOME BREEZY WINDS THERE. CLOUDS WILL OVER SPREAD THE ENTIRE AREA BY THIS AFTERNOON WITH SNOW SHOWERS OVER THE HIGHER ELEVATIONS OF ESMERALDA...INYO AND NORTHERN LINCOLN COUNTIES. GUSTY SOUTHWEST WINDS WILL OCCUR OVER MOST LOCATIONS AS WELL. THE WEEKEND WILL SEE A DECREASE IN CLOUD COVER AND WARMER TEMPERATURES. && .SHORT TERM...FETCH OF LOW LEVEL MOISTURE FROM A SHORTWAVE THAT MOVED INTO NORTHERN CALIFORNIA YESTERDAY WILL CONTINUE TO WORK SOUTHEAST TODAY. RADAR AND SURFACE OBSERVATIONS INDICATING LIGHT RAIN ACROSS THE SOUTHERN SAN JOAQUIN VALLEY WITH MOISTURE BUILDING UP ON THE WESTERN SLOPES OF THE SOUTHERN SIERRA. SO FAR NO MOISTURE HAS MADE IT OVER THE CREST...BUT THAT SHOULD CHANGE WITHIN THE NEXT FEW HOURS. STILL LACKING ANY DEEP MOISTURE AND THIS SHOULD MAINLY BE A WESTERN SLOPES EVENT...BUT WILL STILL CALL FOR A FEW INCHES OF SNOW ON OUR SIDE. WILL KEEP SNOW TOTALS BELOW ADVISORY CRITERIA. SOME PRECIPITATION STARTING TO WORK THROUGH KERN COUNTY AND MAY BRUSH NORTHERN SAN BERNARDINO COUNTY...HAVE GONE AHEAD AND INCREASED POPS INTO THE SLIGHT CHANCE CATEGORY THERE. HAVE ALSO ADDED POPS BACK INTO THE FORECAST FOR THE SOUTHERN NEVADA MOUNTAINS AS IT LOOKS LIKE ENOUGH ENERGY AND MOISTURE WILL MAKE FOR GOOD OROGRAPHIC CONDITIONS. ONLY LOOKING FOR A COUPLE OF INCHES OF SNOW THOUGH. WINDS WILL BE THE BIG STORY OVER SOUTHERN NEVADA WHERE WINDY CONDITIONS SHOULD BE SEEN OVER MOST AREAS BY THIS AFTERNOON. BOTH THE GFS/NAM SHOWING AN INCREASE IN SURFACE AND THERMAL GRADIENTS THIS AFTERNOON AND EXPECT THE STRONGEST WINDS TO OCCUR AFTER NOON AND DROP OFF FAIRLY QUICKLY AFTER SUNSET THIS EVENING. NEXT IN A SERIES OF PACIFIC STORM SYSTEMS APPROACHES THE COAST LATE SATURDAY WITH CLOUDS SPREADING OVER MUCH OF THE CWA BY SUNDAY. NOT LOOKING FOR A LOT OF MOISTURE INITIALLY WITH ONLY THE EASTERN SIERRA SLOPES SEEING A CHANCE SUNDAY NIGHT. && .LONG TERM...TROUGH PUSHING ONSHORE ON MONDAY TO SPLIT WITH THE MAIN DYNAMICS BEING TO THE NORTH OF THE CWA. HOWEVER SOUTHERN BRANCH TO PUSH ACROSS THE NORTHERN PORTION OF THE CWA LATE MONDAY/TUESDAY. BRIEF BREAK LOOKED FOR ON WEDNESDAY WITH NEXT VERY STRONG LOW DROPPING SOUTH ALONG THE WEST COAST AND INTO THE CWA LATE WEDNESDAY/THURSDAY. MEDIUM RANGE MODELS AND RUN TO RUN CONSISTENCY DOES NOT PUT A HIGH CONFIDENCE LEVEL IN THE LONG TERM BEYOND WEDNESDAY...HOWEVER MODELS ARE CONSISTENT WITH LOW FORMING AND SHIFTING INTO THE GREAT BASIN IN SOME FORM THE LATER PART OF NEXT WEEK. PER CURRENT GFS...CLOSED 523 LOW TO BE OVER NORTHEAST NEVADA BY 00Z FRIDAY WHILE EURO AS A 530 LOW SOUTH OF KLAS. ORIENTATION OF GFS PUTS STRONG ZONAL FLOW ACROSS THE SOUTHERN SIERRA AT 00Z WEDNESDAY AND WILL NEED TO BE WATCHED AS GOOD WIND EVENT FOR THE EAST SLOPES MAY BE SEEN. UNDER THE UNSETTLED CONDITIONS OF NEXT WEEK...KEEPING POPS MAINLY ACROSS THE NORTH FOR MONDAY AND SPREADING SOUTH ON TUESDAY WITH FIRST SHORT WAVE EXITING AREA ON WEDNESDAY. FOR NOW WILL BROADBRUSH THE SYSTEM ON THURSDAY WITH SLIGHT CHANCE/ CHANCE POPS ACROSS THE CWA. SHORT WAVES/CLOUDS TO TREND TEMPS A LITTLE BELOW NORMAL TO START NEXT WEEK...HOWEVER UNDER THE POTENTIALLY STRONG NORTH FLOW BY THURSDAY OF NEXT WEEK...TEMPS LIKELY WILL BE BELOW CUR MOS AND HAVE LOWERED A FEW DEGREES BELOW GUIDANCE...RESULTING IN TEMPS POTENTIALLY 10 DEGREES BELOW NORMAL. && .AVIATION...TROUGH CURRENTLY OVER THE NORTHERN/CENTRAL CALIFORNIA COAST TO PUSH EAST TODAY/TONIGHT. THIS SYSTEM WILL ALLOW FOR INCREASE SOUTHWEST WINDS ACROSS THE ROUTES TODAY WITH GUSTS TO 30KTS OR GREATER MOST AREAS THIS AFTERNOON. CEILINGS ACROSS THE AREA WILL LOWER FROM WEST TO EAST AND GENERALLY REMAIN ABOVE 6K FT AGL. SHOWER ACTIVITY TO GENERALLY REMAIN OVER THE NORTHERN PORTION OF THE BEATTY CORRIDOR UNTIL 00Z AND THEN SLIDE FURTHER SOUTH TO THE SPRING MOUNTAINS...MORMON MESA...PEACH SPRINGS CORRIDORS THROUGH 06Z BEFORE SHIFTING EAST. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && GORELOW/JENSEN HTTP://WEATHER.GOV/LASVEGAS
In the hours before
Local storm report, Mar 3, 9:12 AM PST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
912 AM PST FRI MAR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW ASPENDELL 37.23N 118.58W
03/03/2006 M0.0 INCH INYO CA CO-OP OBSERVER
9.4 INCHES OF SNOW SINCE 1900 3/2. WATER CONTENT .88.
WIND WEST 5-8 KTS. TEMPERATURE 21 DEG. PRESENT WX -SN.
&&
CSCHLOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:17 AM PST | Wind Advisory | VEF | 5 hr |
Nearby
Winter Storm Warnings in California, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.